Home » Frequently asked Questions on Health » How to treat the side effects of DPT vaccine?

How to treat the side effects of DPT vaccine?

Q: My four and a half year old daughter was vaccinated yesterday - MMR, DPT and polio booster. Now her left arm has developed a reaction. The top of her arm is swollen, red, extremely hot to touch and itchy. Doctor gave her antibiotics today, but she has not taken any of the medicine. Is this a reaction to DPT and polio vaccine? She is having some pain in that arm but her general health is good. Is this a serious reaction to the vaccines she received?

A:The pain and swelling of the type that you describe can occur with DPT vaccination, and usually subsides within 4-5 days. The usual treatment is hot fomentation and medicines to lower pain and fever like paracetamol. However, it could also be due to local infection, which will need an examination to diagnose. It should not require hospitalisation.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------